Alert archive / Texas / Tornado Warnings in 1995

Tornado Warning 12, NWS Shreveport, LA

December 18, 1995Sabine County, Texas; Sabine Parish, Louisiana

NWS Shreveport, LA issued this tornado warning at Dec 18, 1995, 7:55 AM CST for Sabine County, Texas; Sabine Parish, Louisiana. It was in force for 65 min.

The area

The counties it named.

The facts

Issued
Dec 18, 1995, 7:55 AM CST (13:55 UTC)
Expired
Dec 18, 1995, 9:00 AM CST
In force
65 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Sabine Parish, LA, Sabine County, TX

The radar

The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 1.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1995-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1995-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 199 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
615 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
199 m²/s²
0-3 km storm-relative helicity
296 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 181356
TORSHV
LAC085-TXC403-181500-
 
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
755 AM CST MON DEC 18 1995
 
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL  900 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHWEST LOUISIANA
 
   ...SABINE PARISH
 
 
IN EAST TEXAS
 
   ...SABINE COUNTY
 
AT 753 AM CST DOPPLER RADAR IN SHREVPORT INDICATED A POSSIBLE
TORNADO 7 MILES NORTHEAST OF HEMPHILL MOVING TO THE NORTHEAST AT
35 MPH. THIS STORM WILL MOVE TO NEAR GENEVA IN SABINE COUNTY TEXAS
AND THEN CROSS TOLEDO BEND LAKE AND APPROACH ZWOLLE LOUISIANA IN
SABINE PARISH.
 
 
IF YOU LIVE IN A HOME OR APARTMENT..^.SEEK SHELTER IN THE
INNERMOST PORTION OF THE BUILDING ON THE LOWEST FLOOR.  GET TO
A BASEMENT IF ONE IS AVAILABLE.  AVOID WINDOWS AND PROTECT YOUR
BODY FROM FLYING DEBRIS WITH CUSHIONS...BLANKETS...OR PILLOWS.

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 18, 3:09 AM CST, 4 hours 46 minutes earlier.

Area forecast discussion, Dec 18, 3:09 AM CST, 4 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 AM CST MON DEC 18 1995

SFC LOW CRNTLY NR THE S TX CST PROGD TO LIFT NE ACS THE FA TDA WITH
ACCOMPANYING STG UPR LVL SYS MOVG THRU THE AREA EARLY TNGT. QUASI-
STNRY BNDRY DRAPED OVER THE AREA HAS BEEN THE FOCUS FOR STG-SVR STMS
THIS MORNING AND BLV THIS BNDRY WILL CONTINUE TO BE FAVORED AREA FOR
HVY RNFL AND OCNL STG-SVR TRW AS MSTR CONVERGENCE AND THETA-E ADVTN
RMN HIGH THRUT THE DAY.

MDLS ARE IN DECENT AGREEMENT ON HANDLING OF THIS SYS WITH ETA BEING
A BIT FARTHER N WITH THE SFC LOW AND JUST A LITTLE FASTER. BOTH INDC
DP MSTR OVER THE AREA THRU MOST OF TDA WITH SOME DRIER AIR ALF MOVG
IN BY 19/00Z. LOW LVLS KEEP VRY HIGH RH VALUES SO BELIEVE IT WILL STAY
CLDY THRU THE FCST PD WITH TEMPERATURES TURNING DECIDEDLY COOLER IN
THE LEE OF THE SYS. BOTH ETA AND NGM SHOWG PRECIP WATER VALUES IN
THE 1 TO 1.5 INCH RANGE. GIVEN THE LENGTH OF THE DRY SPELL PRIOR TO
THIS EVENT AND THESE NOT REAL IMPRESSIVE P-WAT VALUES...FEEL THAT
FFA CAN BE DROPPED FOR NE TX AND XTRM NW LA BUT SHOULD BE CONTINUED

FARTHER SOUTH.

AS FAR AS ACTUAL NUMBERS GO...WILL LIKELY END UP WITH NR 100 PCT FOR
ENTIRE FA TDA WITH DECRG POPS FROM THE SW LATE TDA INTO TNGT. APPEARS
THAT NRN PTNS MAY SEE LIGHT PRECIP CONT INTO TNGT AS RH AOA 70 PCT
WRAPS BEHIND THE SYSTEM. RAIN MAY MIX WITH A LITTLE IP OVER XTRM NW
PTNS BEFORE ENDING LATE TNGT BUT WILL LET DAY SHFT TAKE A LOOK AT 12Z
SNDGS AND MDLS TO MAKE THAT CALL. TEMPS WILL BE FAIRLY UNIFORM S OF THE
BNDRY WITH UPR 50S TO LWR 60 XPCTD. NW AREAS WILL LIKELY SEE FALLING
AFTN TEMPS AS CAA INCRS AFT 18Z. NUMBERS WILL LIE A CLOSER TO FAN
GUIDANCE.

SHV 60/41/49/28 +41

5

In the hours before

Local storm report, Dec 18, 2:23 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA

223 AM CST THU DEC 18 1995

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0125 AM    14 NE MANSFIELD           LA   1 INCH HAIL
12/18/95   DE SOTO                        HAIL THE SIZE OF QUARTERS
                                          ALONG I-49
Local storm report, Dec 18, 2:23 AM CST, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA

223 AM CST THU DEC 18 1995

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....

0125 AM    14 NE MANSFIELD           LA   1 INCH HAIL
12/18/95   DE SOTO                        HAIL THE SIZE OF QUARTERS
                                          ALONG I-49
Local storm report, Dec 18, 2:27 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA

223 AM CST THU DEC 18 1995

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....PARISH LOCATION....J

0125 AM    14 NE MANSFIELD           LA   1 INCH HAIL
12/18/95   DE SOTO                        HAIL THE SIZE OF QUARTERS
                                          ALONG I-49

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 7:25 PM CSTSevere Thunderstorm WarningSHVAngelina35 min
Dec 17, 7:40 PM CSTSevere Thunderstorm WarningSHVNacogdoches36 min
Dec 17, 8:43 PM CSTSevere Thunderstorm WarningSHVAngelina32 min
Dec 18, 2:12 AM CSTSevere Thunderstorm WarningSHVSan Augustine, Shelby33 min
Dec 18, 4:04 AM CSTSevere Thunderstorm WarningSHVShelby26 min
Dec 18, 6:41 AM CSTFlash Flood WarningSHVAngelina, Nacogdoches, San Augustine4 hr
Dec 18, 6:41 AM CSTFlash Flood WarningSHVSabine4 hr
Dec 18, 7:40 AM CSTSevere Thunderstorm WarningSHVSabine50 min
Dec 18, 1:10 AM CSTSevere Thunderstorm WarningSHVDe Soto35 min
Dec 18, 1:28 AM CSTSevere Thunderstorm WarningSHVBossier, Caddo, Red River32 min
Dec 18, 1:28 AM CSTSevere Thunderstorm WarningSHVBienville32 min
Dec 18, 9:15 AM CSTSevere Thunderstorm WarningSHVGrant60 min

Nearby

Tornado Warnings in Texas, 1995Tornado Warnings in Louisiana, 1995Every tornado warning in 1995Tornadoes in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.